I was diagnosed with dyspraxia and ADHD when I was 12..
Hi, I was diagnosed with dyspraxia and ADHD when I was 12, leading me to be put on Ritalin for 5 years. During this time I was fairly normal compared to the other that so traits that Ritalin caused. Now I am off Ritalin and started work ( I’m 19 and been 3 years since I took it ) my speech and ability to think has deteriorated, the most of which started at my work life ( around 6 months ago ). I have seen my local doctors and they said it nothing to be concerned about however it didn’t ease both my worry and my girlfriends.
My ability to speak fluent sentences is what is causing most concern to me as it is notice by those around. It is very hard for me to speak fluently especially when there is thought behind my words.
My ability to function with my brain seems to getting worse over time, my memory is failing at times and can’t remember things I should such as what I did over last weekend.
So do you agree with my doctor that this is no cause of concern, or do I need to push harder for some kind of action from them?
My general lifestyle is fairly average: 37.5 a week of work
Eat enough and at least 4 of my 5 a day.
My sleep could be better but still getting at least 6 hours a night
Thank you for contacting health at hand.
Sorry to hear of your recent experience with speech related issues.
The most common side effects of Ritalin which are known to affect around 1 in 10 people include: insomnia, nervousness and headaches.
The elimination half-life of Ritalin is 2 hours; therefore it would take approximately 10 hours for Ritalin to completely wash out of system following the final dose. The manufacturer suggests that patients may in some cases benefit from careful supervision during withdrawal of Ritalin, since this may unmask symptoms of depression and chronic over-activity if present. Some patients may require long-term follow-up if necessary.
What we would suggest is that if your symptoms of speech and memory impairment were to continue, it would be prudent to return to GP for further assessment of your symptoms.
We hope this has been of some assistance to you.
Answered by the Health at Hand nurses